Alert archive / Wisconsin / Small Craft Advisories in 2021
Small Craft Advisory 114, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Dec 16, 2021, 6:11 PM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 16, 2021, 6:11 PM CST (00:11 UTC)
- Expired
- Dec 17, 2021, 12:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
163 WHUS73 KMKX 170011 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 611 PM CST Thu Dec 16 2021 LMZ643-644-170600- /O.CAN.KMKX.GL.W.0035.000000T0000Z-211217T0300Z/ /O.NEW.KMKX.SC.Y.0114.211217T0011Z-211217T0600Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- 611 PM CST Thu Dec 16 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...GALE WARNING IS CANCELLED... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt. * WHERE...Nearshore Waters from Sheboygan to North Point Lighthouse. * WHEN...Until midnight CST tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ261-362-364-366-563-565-567-868-170500- /O.EXP.KMKX.SR.W.0001.000000T0000Z-211217T0000Z/ /O.CON.KMKX.GL.W.0035.000000T0000Z-211217T0500Z/ Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- 611 PM CST Thu Dec 16 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM CST THIS EVENING... ...STORM WARNING HAS EXPIRED... * WHAT...West winds to 30 kt with gusts up to 40 kt and waves 7 to 12 ft. * WHERE...Northern Open Waters of Lake Michigan. * WHEN...For the Gale Warning, from 6 PM to 11 PM CST this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ645-646-170600- /O.EXP.KMKX.GL.W.0035.000000T0000Z-211217T0000Z/ /O.NEW.KMKX.SC.Y.0114.211217T0011Z-211217T0600Z/ North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 611 PM CST Thu Dec 16 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...GALE WARNING HAS EXPIRED... * WHAT...West winds 15 to 25 kt. * WHERE...Nearshore Waters from North Point Lighthouse to Winthrop Harbor IL. * WHEN...Until midnight CST tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ080-669-671-673-675-777-779-870-872-874-876-878-170300- /O.CON.KMKX.GL.W.0035.000000T0000Z-211217T0300Z/ Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 611 PM CST Thu Dec 16 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...West winds 20 to 25 kt with gusts up to 35 kt and waves 6 to 11 ft. * WHERE...Southern Open Waters of Lake Michigan. * WHEN...Until 9 PM CST this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
2 follow-up statements
114 WHUS73 KMKX 170301 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 901 PM CST Thu Dec 16 2021 LMZ080-669-671-673-675-777-779-870-872-874-876-878-170415- /O.EXP.KMKX.GL.W.0035.000000T0000Z-211217T0300Z/ Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 901 PM CST Thu Dec 16 2021 ...GALE WARNING HAS EXPIRED... West winds 20 to 30 kt will continue the remainder of the night. $$ LMZ261-362-364-366-563-565-567-868-170500- /O.CON.KMKX.GL.W.0035.000000T0000Z-211217T0500Z/ Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- 901 PM CST Thu Dec 16 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM CST THIS EVENING... * WHAT...West winds to 30 kt with gusts up to 40 kt and waves 7 to 12 ft. * WHERE...Northern Open Waters of Lake Michigan. * WHEN...For the Gale Warning, from 6 PM to 11 PM CST this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ643>646-170600- /O.CON.KMKX.SC.Y.0114.000000T0000Z-211217T0600Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 901 PM CST Thu Dec 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...West winds 15 to 25 kt. * WHERE...Nearshore Waters from North Point Lighthouse to Winthrop Harbor IL. * WHEN...Until midnight CST tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
874 WHUS73 KMKX 170502 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 1102 PM CST Thu Dec 16 2021 LMZ261-362-364-366-563-565-567-868-170615- /O.EXP.KMKX.GL.W.0035.000000T0000Z-211217T0500Z/ Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- 1102 PM CST Thu Dec 16 2021 ...GALE WARNING HAS EXPIRED... West winds to 30 kt tonight. $$ LMZ643>646-170615- /O.CON.KMKX.SC.Y.0114.000000T0000Z-211217T0600Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 1102 PM CST Thu Dec 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...West winds 15 to 25 kt. * WHERE...Nearshore Waters from North Point Lighthouse to Winthrop Harbor IL. * WHEN...Until midnight CST tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Dec 16, 2:39 PM CST, 3 hours 32 minutes earlier.
Area forecast discussion, Dec 16, 2:39 PM CST, 3 hours 32 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
239 PM CST Thu Dec 16 2021
.SHORT TERM...
(Issued 239 PM CST Thu Dec 16 2021)
Tonight and Friday:
Skies are clearing this afternoon, with very gusty winds
continuing across much of the area. Speeds will come down fairly
quickly this evening, with the Wind Advisory on track to expire at
5 PM. Lows tonight will be chilly, with readings in the upper
teens and low 20s.
Friday should start out with mostly sunny skies, as high pressure
moves through the area. Clouds will increase by afternoon as the
next system of interest approaches. Highs tomorrow will range from
the upper 20s north to mid 30s south.
Boxell
&&
.LONG TERM...
(Issued 239 PM CST Thu Dec 16 2021)
Friday night through Thursday:
A strongly positively tilted, elongated trough will approach from
the west Friday night into Saturday, bringing a chance for light
snow to the area. Deterministic models have limited QPF, but
within the ensemble guidance there are a few members with slightly
higher amounts. Forecast soundings are suggesting a fair amount
of dry air in the low levels, so the lower end of the QPF spectrum
makes sense for now. Best potential will be over southeastern
Wisconsin from mid evening Friday through Saturday morning, where
some light accumulations will be possible. Amounts will decrease
to the west and north. Any snow should end Saturday morning, with
highs on Saturday in the low 30s.
Other than a slight warm up on Monday, temperatures Sunday through
Thursday look to be reasonably close to average, with highs in the
low 30s (upper 30s/near 40 Monday), and lows in the teens and 20s.
After Friday night and Saturday morning, there looks to be little
in the way of organized precip chances through at least the
middle of the week.
Boxell
&&
.AVIATION...
(Issued 239 PM CST Thu Dec 16 2021)
Skies will continue to clear heading into this evening. Winds are
starting to diminish, and will continue to do so into the early
evening hours.
Light winds and mostly clear skies are expected to start the day
on Friday. Winds will pick up a bit from the north and northeast
Friday and Friday night, with a chance for light snow Friday night
into Saturday morning.
Boxell
&&
.MARINE...
(Issued 239 PM CST Thu Dec 16 2021)
Storm force winds across the northern half of the lake will
diminish to gales early this evening, with gales then continuing
for a few more hours until late evening. For the south half of the
lake and nearshore, gales will persist into early to mid evening,
before falling below gale force.
High pressure will push through the region on Friday, with light
winds expected. Winds pick up again later Friday from the north
and northeast as weak low pressure moves by to the south.
Boxell
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Wind Advisory...WIZ046-WIZ047-WIZ051-WIZ052-WIZ056-WIZ057-WIZ058-
WIZ059-WIZ060-WIZ063-WIZ064-WIZ065-WIZ066-WIZ070-WIZ071-
WIZ072 until 5 PM Thursday.
LM...Gale Warning...LMZ080-LMZ643-LMZ644-LMZ669-LMZ671-LMZ673-LMZ675-
LMZ777-LMZ779-LMZ870-LMZ872-LMZ874-LMZ876-LMZ878 until 9 PM
Thursday.
Gale Warning...LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-LMZ567-
LMZ868...6 PM Thursday to 11 PM Thursday.
Storm Warning...LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-LMZ567-
LMZ868 until 6 PM Thursday.
Gale Warning...LMZ645-LMZ646 until 6 PM Thursday.
&&
Visit us at weather.gov/milwaukee
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukeeHazardous weather outlook, Dec 16, 2:48 PM CST, 3 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 248 PM CST Thu Dec 16 2021 WIZ046-047-051-052-056>060-062>072-172100- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 248 PM CST Thu Dec 16 2021 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight Strong west to southwest wind gusts will continue through the remainder of this afternoon. Gusts as high as 45 MPH are expected for locations north of a line from Lone Rock to Madison to Lake Geneva. A Wind Advisory is in effect through 5 PM for these areas. .DAYS TWO THROUGH SEVEN...Friday through Thursday No hazardous weather is in effect at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-172100- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 248 PM CST Thu Dec 16 2021 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight West to southwest winds to 40 knots will continue into this evening. A Gale Warning is in effect. .DAYS TWO THROUGH SEVEN...Friday through Thursday No hazardous weather is expected at this time. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-172100- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 248 PM CST Thu Dec 16 2021 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight Storm force winds will continue across the northern half of the lake through this afternoon. Gale force gusts are then expected to persist through late this evening. Gales will continue into mid evening across the southern half of the lake. Freezing spray will be possible over the northern end of Lake Michigan tonight. .DAYS TWO THROUGH SEVEN...Friday through Thursday Freezing spray is possible Friday morning over the northern end of Lake Michigan. www.weather.gov/mkx
In the hours before
Local storm report, Dec 16, 5:23 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
523 PM CST THU DEC 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM NON-TSTM WND DMG OCONOMOWOC 43.10N 88.49W
12/16/2021 WAUKESHA WI PUBLIC
REPORT FROM MPING: 1-INCH TREE LIMBS BROKEN;
SHINGLES BLOWN OFF.
&&
PCNearby
Small Craft Advisories in Wisconsin, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.